zbMATH — the first resource for mathematics

Partition identities and labels for some modular characters. (English) Zbl 0806.05065
The authors prove two conjectures on partitions which label the modular spin representations of the covering groups of the finite symmetric group \(S_ n\) in characteristic 5. Previous results were presented by the first author [On the general Rogers-Ramanujan theorem, Mem. Am. Math. Soc. 152 (1974; Zbl 0296.10010)], where also the second conjecture was stated in an equivalent form. The proofs involve a construction of polynomial generating functions which define the corresponding recurrence relations.
Reviewer: I.Strazdins (Riga)

11P83 Partitions; congruences and congruential restrictions
20C25 Projective representations and multipliers
05A17 Combinatorial aspects of partitions of integers
05E10 Combinatorial aspects of representation theory
Full Text: DOI
[1] George E. Andrews, A generalization of the classical partition theorems, Trans. Amer. Math. Soc. 145 (1969), 205 – 221. · Zbl 0204.32502
[2] George E. Andrews, On a theorem of Schur and Gleissberg, Arch. Math. (Basel) 22 (1971), 165 – 167. · Zbl 0221.05026 · doi:10.1007/BF01222557 · doi.org
[3] George E. Andrews, On the general Rogers-Ramanujan theorem, American Mathematical Society, Providence, R.I., 1974. Memiors of the American Mathematical Society, No. 152. · Zbl 0296.10010
[4] -, q-series, CBMS Regional Conf. Ser. in Math., vol. 66, Amer. Math. Soc., Providence, RI, 1986.
[5] George E. Andrews, Physics, Ramanujan, and computer algebra, Computer algebra (New York, 1984) Lecture Notes in Pure and Appl. Math., vol. 113, Dekker, New York, 1989, pp. 97 – 109.
[6] Christine Bessenrodt, Alun O. Morris, and Jørn B. Olsson, Decomposition matrices for spin characters of symmetric groups at characteristic 3, J. Algebra 164 (1994), no. 1, 146 – 172. · Zbl 0835.20018 · doi:10.1006/jabr.1994.1058 · doi.org
[7] Walter Feit, The representation theory of finite groups, North-Holland Mathematical Library, vol. 25, North-Holland Publishing Co., Amsterdam-New York, 1982. · Zbl 0493.20007
[8] Gordon James and Adalbert Kerber, The representation theory of the symmetric group, Encyclopedia of Mathematics and its Applications, vol. 16, Addison-Wesley Publishing Co., Reading, Mass., 1981. With a foreword by P. M. Cohn; With an introduction by Gilbert de B. Robinson. · Zbl 0491.20010
[9] A. O. Morris and A. K. Yaseen, Decomposition matrices for spin characters of symmetric groups, Proc. Roy. Soc. Edinburgh Sect. A 108 (1988), no. 1-2, 145 – 164. · Zbl 0651.20007 · doi:10.1017/S0308210500026597 · doi.org
[10] Hirosi Nagao and Yukio Tsushima, Representations of finite groups, Academic Press, Inc., Boston, MA, 1989. Translated from the Japanese. · Zbl 0673.20002
[11] I. Schur, Über die Darstellung der symmetrischen und der alternierenden Gruppe durch gebrochene lineare Substitutionen, J. Reine Angew Math. 139 (1911), 155-250 (Ges. Abhandlungen 1, Springer-Verlag, 1973, pp. 346-441). · JFM 42.0154.02
[12] I. Schur, Zur additiven Zahlentheorie, Sitzungsber. Preuss. Akad. Wiss., Phys.-Math. Kl. (1926), 488-496 (Ges. Abhandlungen 3, Springer-Verlag, 1973, pp. 43-50). · JFM 52.0166.03
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.